Hi, my mum has had PD for around 15 years and has very rapidly declined in the last week though in the last 6 weeks has beem out her own home and staying with various folk because of my dads drinking. I've noticed for some time she has become more and more depressed and anxious and this has resulted in staying with me her daughter for 2 weeks few weks ago and I could barely leave the house. I had to take carers , leave from my work to monitor her and build her up mentally and physically. I spoke to her PD nurse who suggested upping her stalevo from 4 x 200g to 5 around 10 days ago. She then went to stay with my aunt and after one day had an episode of confusion and aggression when she was 15 minutes late with a pill. She could not be calmed until a nurse was called who eventually talked her down. She then went as a last resort measure to restbite for a week but is now in hospital with acute delusion. That was on sunday and now 4 days later they have ruled out UTI and now looking at Stalevo dosage. She is so distressed and thinks everyone in the hospital is there to kill her...not sleepong, eating, drinking. It's breaking my heart and I feel responsible for her severe decline as I had agree with her PD nurse to up stalevo and then agreed to the restbite but obviiously on relection..... what was I thinking? I was just so desperate though till I planned what to do next. There is only me as my dad and brother are alcoholics. I feel like I'm fighting everyday with doctors, nurses just to cover basics of her eating and drInking as she is alos just under 7 stone. I just dont know wnat to do next. I posted this delusion verses dementia and I guess this is my question...can taking too much stalevo cause this severe delusion or is is likely to be dementia too? I dont think I coild bear to think of my mum so distressed for the rest of her years. Any help and insight much appreciated. Deborah
I was just about to switch off my PC when I read your post and you have clearly shown to all of us the appaling situations children wives husbands can find themselves in, I am not familiar with the drug you mentioned but it sounds like you are not having much support from any quarter, have you tried talking to your GP about having your community health vistor call to see you, they helped me when I was in a very bad way I am so sorry I cannot offer more usefull advice but hope things improve for you soon
Kindest Regards Fed
excess levadopa (stavelo) can cause hallucinations, paranoia etc. its listed as a side effect:
Hello Turnip I am so pleased to see your post, and give us the benefit of your expansive knowledge, I had no Idea Stavelo and Madopar were the same, so appologies Deborah, especially as I have been taking Madopar since 1999 and still suffer with visions and terrible night terrors partly because of the drug and partly parky up to no good, but if it is at all possible get your GP to contact the very good community health care team , and through them you can access all kinds of support both for yourself and your Mum , I must confess reading your post early this morning gave some insight into the truly awful situations our friends find theselves in but now you have made contact with the Forum you have hundreds of good folks with which to obtain info and compare notes so although perhaps its not the same as a face to face chat, you will always find someone here to pour your heart out you are a valuble contributor and very welcome here.
Do keep us updated about how your Mum is doing but also remember to keep yourself in good spirits, if you go down through lack of assistance well that would not be good.
Kindest Regards Fed
just to clarify sinemet, stavelo and madopar are all Levadopa, the only difference being the extra ingredients that reduce its absorption in the body and lets more get to the brain.
However, its often that extra ingredient that causes problems. Stavelo in particular can let a lot more levadopa through than the others, so overdosing is a danger.
Hope you are well, and thankyou for that info, I have had a very painfull four days, the tube which feeds the Levadopa/Carbidopa into my small intestine became infected, despite the area being kept scrupilously clean, the pain was severe and I expected it to happen sooner, it is after all connected to my intestine at one end and open to the elements at the other,it is easing now but it has already eased then returned with avengence, fortunately I am in possession of a very strong autoimmune system,and I prefer to let that well developed Fedprotector demolish intruders rather than run for antibiotics,, (does anyone have a Aunt called Biotics) , it takes a while longer to wipe out the bad bugs but its yonks before any sort of infection reoccurs, just thought you might like to know that. a yonk is variable,from 5yrs to 300yrs
Just to say that I am sorry you have been having a few problems with infection. However, it is , as you say, lucky that your excellent immune system can shake off such infections.
Do take care, dear Fed. Keep strong.
Thankyou for replying, I am struggling a bit but as I said usually or about %98 of infections I let my own defences deal with the intruders,so I am hoping they will deal with this one , but it is mounting a pretty effective assault and is very painful, I could go to casualty but they have bigger fish to fry ,(its also a chip shop you know)," not a lot of people know that",,just a short Michael Cain Impersonation there, but if I go there with a infection they will imprison me for a week, its their job, and I dont fancy that, I am sure I will defeat this new terrorist invader and will inform you of the outcome.
this is me andthis is the bug, nasty eh
Kindest Regards Fed
I had not realised your infection is causing you pain. Do you think you should ask the doctor what he thinks about it? You might be better off with a course of antibiotics maybe !!!
Horlicks, sorry sorry I have a bit of a temperatture or even temperature, high temperature often results in visions and my own personal vision of loveliness has just brought me a steaming hot cup of Horlicks, now where was I oh yes please ignore the previous sentances for they are incorrect I am delighted to inform you that I am vastly Improved from the somewhat hostile enviorment I occupied while typing my last post, I was in such pain I actually thought it was going to be my last post but here I am typing a report to you redpoppy "surely one of the loveliest blooms" that the elite SAS plus SBS plus PARAS plus ROYAL MARINES antibodies that old FEDs body calls upon when any of those nasty TALIBAN ,ISIS,, AL QEADA, PROCUL HAREM, bugs enter my physiology , and despite me being fastidious in my pursuit of cleanliness thats exactly what occured. Under the cover of darkness those formentioned bugs crept silently past the first sentinel,,my skin, normally this first mine field takes out any intruders but they were too strong, and the war began , once engaged they had no hope , the SAS PLUS SBS antibodies destroyed billions of the enemy lurking in my well lets say my water purification and absorption infrastructure, while the PARAS protected without loss my heart and lungs,by now the cowardly attackers were frantically attempting to occupy the vital organ , the one last attempt to bring old Fed to his knees they massed in their trillions to attack my Liver,my body reacted by automatically heating my metabolistic variable heat transfer units, my body temperature rocketed upwards 32, 34, 38,40,,45 you could have cooked brekfast on my chest redpoppy the wicked evil nasty very very naughty invasion force was wiped out with the ROYAL MARINE (LIVER TASK FORCE ) capturing the last 100 000 bugs and incinerating them on the heat exchangers, thus old fed was saved by his own built in defences, I keep saying old Fed but I am only 63, should anyone be curios, born 4/9/50,and now I feel 62 again ahh the youthfull exuberance the freedom of pre Duodopa days, ahh the memories of ehh ehh well thememoriesof how to punctuate kerwrectly, dear redpoppy please do not take offence at my reply to your kind concerned post, it just seemed I should send you the kind of message which portrayed how happy I am knowing I have won one battle, now its back to war on the main most dangerous foe, BLACKHEART PARKY, I felt just saying Im feeling much weller thankyou is not sufficently descriptive and rather inadequate and your post should have a more fitting reply, and so I donate these words to you and all the fantastic folks without whom this Forum would not exist, thankyou redpoppy.
Kindest Regards Fed (63)
I was going to mention that my night terrors are worse but I FORGOT. sorry
Thank you for reassuring me that you are already feeling better. I find you so amusing !!! Keep smiling and take care.
Hi fed, apologies for just replyinnow. Have been at hospital for days and staying away from home to be closer. Sorry to hear about the infection and hope clears up soon. You sound like a very positive upbeat chap and all that must go along way to staying well. i'm not sure how these forums work and if i need to reply to everyone or just one for all to get them. I'm thinking it's the latter so i'd like to thank everyone for their comments and input. The latest on my mum is.....she's been put on quetiapine which is an anti physicotic . I spoke to the consultant on tuesday and she assured me she has patients who present the very same who do very well on this drug. She is still massively suspicious, paranoid etc but i'm hoping this can be reversed. Will keep you all posted and thanks again. Deborah x